Cognitive functioning

Lately, my cognitive functioning has been absolute CRAP. My thoughts feel slow and dulled. I find myself constantly at a loss for words, especially verbally, which hinders my communication skills. I think this is not only affecting my job performance, but also my social skills on the job. This is probably why I’m making so many mistakes and forgetting things to do despite my endless lists. As a result, I’m worried about applying for a new job and feeling incredibly slow and dull like I do now. I wonder if it is the Lamictal or something else. I didn’t feel this way before I got bumped up to 200 mg, but the problem is quite apparent right now. I’ve become a whiz at solving sudoku puzzles (especially the hard ones!), but now, I’m lucky if I can solve medium. Easy takes me quite a while to finish now. If it is the Lamictal, my husband and I have discussed a trade-off: mixed episodes or the return of cognitive functioning? It’s like choosing between psychotic episodes or obesity. What would your choice be?

I apologize in advance for misspellings or sentences that don’t make sense. In some ways, I miss my pre-200 mg Lamictal self.

Advertisements

2 Comments

  1. Gianna Kali said,

    June 5, 2007 at 6:54 am

    Oh Marissa,
    I feel your pain. I’ve been slowed for years. I’m hoping once I’m off the meds I’ll recover and have been assured that a lot of it will come back.
    I know it’s really not a consolation but your writing is as clear as ever and you seem to have posted a whole ton of stuff.
    You probably feel worse than you actually are. When I tell people about my problems they never believe me. But I know we know. And that is what is difficult.
    I also know the reality was I couldn’t do certain kinds of work and still can’t. My career never demanded fine cognitive skills, I know yours probably does, so I can imagine it’s pretty scary.
    I hope it clears up. Lamictal isn’t one of the worst offenders in general. Maybe you’re just having a bad spell.

  2. Polly said,

    June 5, 2007 at 1:21 pm

    I agree with Gianna that your writing seems as clear as ever, and I hope you’re just having a bad spell. I was recently having some cognitive functioning problems due to medication withdrawal, but after several days back on meds (I’m taking very low dosages), I’ve finally stopped feeling slow and confused.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: